MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L90MM STERILE

ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L90MM STERILE
Model Number CHIMAERA
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a portion of a chimaera screw implanted on (b)(6) 2025, disengaged during treatment.Patient underwent a revision procedure on (b)(6) 2026.
 
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Technical analysis and conclusions.The device involved was returned for investigation.The x-ray provided showed an apparent detachment between the lag barrel and the inner screw.However, the two aforementioned components were not found to be disassembled.A metallic filament, foreign to the device, was identified in the distal portion.Moreover, the lag barrel of the lag screw was found to have several superficial marks on its central area; however, the wings and teeth were intact and showed minimal signs of use.Based on visual inspection, no markings or evidence of engagement were observed on either of the teeth.Even though root cause cannot be confirmed it is believed that incomplete mechanical locking is likely attributable to external factors, rather than being device-related.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.

Brand Name
CHIMAERA HFS LAG SCREW SLIDING L90MM STERILE
Common Device Name
CHIMAERA HFS LAG SCREW SLIDING L90MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key24567807
Report Number9680825-2026-00010
Device Sequence Number8366703
Product Code HSB
UDI-Device Identifier18054242514749
UDI-Public18054242514749
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number99-T93790
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date03/11/2026
Supplement Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale